Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 267, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2004, 1:50 PM CDT for Leflore County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2004, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 7, 2004, 2:20 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 154 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 071850 SVRJAN MSC083-071920- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 150 PM CDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 220 PM CDT * AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SCHLATER...OR ABOUT 10 MILES NORTH OF ITTA BENA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR GREENWOOD AT 205 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3374 9038 3356 9041 3348 9010 3371 9012 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:13 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 11:13 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1113 AM CDT WED JUL 7 2004 .DISCUSSION... UPDATED GOING FORECAST TO INCREASE HIGH TEMPERATURES TO AROUND 90 ACROSS NORTHERN ZONES AND INCREASE CHANCE POPS IN SOUTHERN ZONES. WSR 88D MOSIAC SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTH CENTRAL ARKANSAS...WITH ISOLATED SHOWERS BEGINNING TO DEVELOP OVER SOUTHWEST MISSISSIPPI. A WEAK MID LEVEL SHORTWAVE IS RESPONSIBLE FOR THIS ACTIVITY...WHICH SHOULD CONTINUE TO MOVE INTO THE LOWER MS RIVER VALLEY THIS AFTERNOON. MORNING SOUNDING ANALYSIS INDICATES THAT THERE ARE STEEP LAPSE RATES...PARTICULARLY IN THE 850 TO 500 MB LEVEL...AS WELL AS LIS AROUND -12C. WITH DEEP LOW LEVEL MOISTURE...SFC DEWPOINTS IN THE MID 70S...AND HIGH TEMPS EXPECTED TO BE AROUND 90...SFC BASED CAPE IN EXCESS OF 4000 J/KG AND MLCAPE IN EXCESS OF 2750 J/KG RESULT. THUS THE WET MICROBURST CHECKLIST INDICATES AN EXTREME POTENTIAL. AM EXPECTING SCT SHRA/TSRA ACTIVITY TO EXPAND IN COVERAGE DURING THE NEXT HOUR OR TWO...AND WILL USE COVERAGE WORDING IN ZONE TEXT. HWO HAS BEEN UPDATED TO HIGHLIGHT ISOLATED SVR POTENTIAL...FOR WIND GUSTS UP TO 70 MPH...OVER AREAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ELSEWHERE...EXPECTING SCT STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH. SOME SMALL HAIL WILL ALSO BE POSSIBLE. PFM AND GRIDS HAVE BEEN SENT. ZONES OUT SHORTLY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && GAGAN
Hazardous weather outlook, Jul 7, 10:45 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CDT WED JUL 07 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081545- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1045 AM CDT WED JUL 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ELSEWHERE...STRONG THUNDERSTORMS WILL BE POSSIBLE. ANOTHER WEAK UPPER LEVEL WAVE WILL TRAVERSE ACROSS CENTRAL MISSISSIPPI THIS AFTERNOON. DAYTIME HEATING AND A VERY MOIST ATMOSPHERE WILL RESULT IN GOOD INSTABILITY AND SCATTERED THUNDERSTORMS. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO NEARLY CONSTANT LIGHTNING AND TORRENTIAL DOWNPOURS OF RAIN. ISOLATED SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND SMALL HAIL ACROSS EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. STRONG THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 MPH ALONG WITH SMALL HAIL ACROSS NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI SOUTH OF THE HIGHWAY 82 CORRIDOR. THIS ACTIVITY WILL LINGER INTO EARLY THIS EVENING AND WEAKEN QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING FOR AREAS ALONG AND NORTH OF HIGHWAY 82...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY...JULY 13. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.